Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes an episode of increased heart rate and blood pressure?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5916 Questions

default
Posted on Tue, 21 Mar 2017 in Hypertension and Heart Disease
Question: Today I had similar incident as before increase heart rate but this time an increase in blood pressure too. I am just getting better now. After I ate spicy food I did feel my whole body getting warm and having headache as well.

Later on I had the incident took a tablet under tongue with ice in chest and I got better faster than last time.

Advice me and my sugar the last few days under control.

doctor
Answered by Dr. Ilir Sharka 32 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that your symptoms seem to be related to anxiety.

Besides a single isolated episode of increased heart rate and blood pressure do not indicate uncontrolled high blood pressure or cardiac arrhythmia.

They can be explained by physical or emotional stress.

Nevertheless, I would recommend consulting with your doctor for a physical exam and some tests:

- a chest X ray study
- a resting ECG and a cardiac ultrasound
- an ambulatory 24-48 hours ECG would give more information on your heart rhythm trends and exclude possible cardiac arrhythmia
- complete blood count for anemia
- fasting glucose
- thyroid hormone levels for thyroid dysfunction
- blood electrolytes for possible imbalance
- kidney and liver function tests.

I would also recommend you to closely monitor your blood pressure values in the next days, frequently during the day in sitting position.

Hope to have been helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 5 minutes later
I have done all of this twice and so far all results were good. I might agree but today I had no stress or feeling depressed but two days ago I was does that mean it is still related.
doctor
Answered by Dr. Ilir Sharka 3 minutes later
Brief Answer:
My answer as follows:

Detailed Answer:
Hello again!

Thank you for the additional information.

Yes, it could be related to a stressful situation.

Anyway, I would recommend you to closely monitor your blood pressure in the next week, usually in sitting position after 10 minutes of total relax, and also your heart rate. It is important to write all these values in a notebook.

If your blood pressure values and heart rate are within the normal ranges most of the time, there is no reason to worry about! There is no need for any additional tests or treatment.

Hope to have been helpful to you!

Wishing all the best,

Dr. Iliri

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Lab Tests
Medical Topics ,  

Recent questions on  Cardiac arrhythmia

doctor1 MD

I recently had an ECG after an abnormal EKG. The ECG showed vent. rate 108bpm Sinus tachycardia, PR interval 158 ms, possible left atrial enlargement, QRS duration 88 ms , nonspecific ST abnormality, QT/QTc 368/493 ms, abnormal ECG, P-R-T axes 70 48 58 and prolonged QT. The cardiologist didn t seem very concerned and felt the abnormality was because of the medication I was taking - remeron for sleeping; I suffer from chronic insomnia. I have been on this medication for over two years and have never had any side effects or problems with it. In the past three-four months, however, I have been experiencing chest pains, some severe which is why I went to my physician to get the first EKG which showed a fast heart beat and was referred to the cardiologist for an ECG, EKG and a stress test. I was only on the treadmill for maybe 4 1/3 minutes before I experienced SOB and chest pains. They repeated the ECG and I was told it was abnormal and to discuss my medications with my psychiatrist and that I had nothing to worry about. When I see abnormal ECG, EKG and am taking nitro tablets with a family history of heart disease (father COPD, CHF and angioplasty; grandfather died of a heart attack), I have a tendency not to believe the doctor. I have not even been contacted by my physician for a follow-up visit. Should I be concerned. Cancer also runs in my family; my father died of colon, liver CA and I am breast cancer survivor. I d appreciate your comments. Should I seek another opinion? Thanks, Mary Kopco YYYY@YYYY I am a 61 y.o. white female, 137 lbs w/ hx of cancer (bilateral mastectomy and hysterectomy for CA of uterus), osteoporosis and osteoarthritis, high cholesterol (328), allergic to any statin drugs, being treated with Zetia 10 mg 1 x/day. Presently taking nitro tabs for chest pain, oxybutityn for overactive bladder, clonazepam 1mg 3x/day for anxiety and depression. I look forward to your response. Thank you.

doctor1 MD

I am a 24 year old male. I have PVC s and PAC s. I am extremely active and in great physical condition, I spend 1.5 hours, 5 days a week working out. I am 225 lbs, 8% body fat, and 6ft tall. I take no supplements. Recently I have been having some worrisome palpitations. Usually in the early morning my heart will either beat extremely fast (180-250bpm) for a few seconds accompanied with near syncope and SOB or it will beat erratically. I had an extended episode (30 seconds) of appx 200-250 bpm brought on by a sprinting session about 2 months ago. That is when these strange rhythms began. Normally I feel my PVC s, so I am very aware of my heart beat. My heart feels strange like it is tired latley. What could this be? I am worried about VTach, but as I do not have insurance I am wary of going to the cardiologist. What should I do? Thank You

doctor1 MD

i am 38 years old, 6'5" and 330 pounds. I've been having severe heart palpitations with shortness of breath that seems to rise up my body. First i get a warm feeling in my left ear, then i get very dizzy and start seeing white spots, then it feels like i'm losing oxygen to my head and i start to blackout. it usually goes away after i close my eyes and sit still. i have been to cardiologists who told me that i have high blood pressure and could lose weight, but my angiogram, etc. all prove normal. i am taking a beta blocker (cardovilol or something) plust a high blood pressure medication.

doctor1 MD

Hi. I am a male. As long as I can remember, i have experienced a sharp, burning chest pain that occurs randomly. It does not radiate and usually only lasts a few seconds. It is not brought on by exercise. I also occasionally experience palpitations. Sometimes, it feels like my heart stops and skips a beat and then continues. I also can feel my heartbeat sometimes and it beats fast and hard. My usual resting heart rate is about 103. My BP is about 128/76. I have panic attacks also. Occasionally, I feel lightheaded which usually only lasts for a few minutes and is followed by extreme anxiety. I sometimes get nauseous and have irregular bowel habits. Sometimes I am constipated and other times I have diarrhea. I have seen my doctor and had blood work and a EKG done. Palpitations did show up on the EKG but my doctor says they are not serious. Some people have suggested I have acid reflux. I seem to have some symptoms of MVP but I was never diagnosed with it.

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...

doctor1 MD

My husband is 80 years old and has been diagnosed with congenial heart dease. His heart is only pumping half the speed of a normal heart beat. And now his lungs are filling with fluid. He also has Alzheimer's.